Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 108, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 28, 2013, 1:09 PM EDT for 4 counties in Ohio. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2013, 1:09 PM EDT (17:09 UTC)
- Expired
- Jun 28, 2013, 2:15 PM EDT
- In force
- 66 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Crawford County, OH, Richland County, OH, Seneca County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 107 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 2:07 PM EDT | HAIL 1 | Ontario, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 58 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 736 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
364
WUUS51 KCLE 281709
SVRCLE
OHC033-139-147-175-281815-
/O.NEW.KCLE.SV.W.0108.130628T1709Z-130628T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
109 PM EDT FRI JUN 28 2013
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN NORTH CENTRAL OHIO
RICHLAND COUNTY IN NORTH CENTRAL OHIO
SOUTHERN SENECA COUNTY IN NORTHWEST OHIO
WYANDOT COUNTY IN NORTHWEST OHIO
* UNTIL 215 PM EDT
* AT 104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHATFIELD...AND MOVING EAST AT 20 MPH. HEAVY RAIN IS ALSO LIKELY.
WATCH FOR FLOODING IN LOW LYING AREAS.
* LOCATIONS IMPACTED INCLUDE...
BUCYRUS...
MANSFIELD...
CHATFIELD...
NEW WASHINGTON...
GALION...
CRESTLINE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4099 8346 4099 8342 4114 8341 4106 8283
4100 8283 4100 8243 4082 8242 4081 8239
4073 8238 4072 8234 4068 8234 4068 8262
4071 8264 4069 8343 4070 8350 4083 8352
TIME...MOT...LOC 1708Z 283DEG 17KT 4097 8297
$$
KOSARIK1 follow-up statement
918
WWUS51 KCLE 281743
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
143 PM EDT FRI JUN 28 2013
OHC033-139-147-175-281815-
/O.CON.KCLE.SV.W.0108.000000T0000Z-130628T1815Z/
WYANDOT OH-CRAWFORD OH-RICHLAND OH-SENECA OH-
143 PM EDT FRI JUN 28 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR RICHLAND AND CRAWFORD COUNTIES IN NORTH CENTRAL OHIO...AND
SOUTHERN SENECA AND WYANDOT COUNTIES IN NORTHWEST OHIO...
AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR SULPHER SPRINGS...OR NEAR BUCYRUS...MOVING EAST AT 20 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...NORTH
ROBINSON...TIRO...GALION...CRESTLINE...ONTARIO AND SHELBY.
LAT...LON 4099 8346 4099 8342 4114 8341 4106 8283
4100 8283 4100 8243 4082 8242 4081 8239
4073 8238 4072 8234 4068 8234 4068 8262
4071 8264 4069 8343 4070 8350 4083 8352
TIME...MOT...LOC 1743Z 283DEG 17KT 4084 8289
$$
GARNETWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 12:03 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 28, 12:03 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1203 PM EDT FRI JUN 28 2013 .SYNOPSIS... LOW PRESSURE OVER THE GREAT LAKES WILL SLOWLY MOVE SOUTH ACROSS THE AREA THIS WEEKEND AND BECOME NEARLY STATIONARY FOR MUCH OF NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SHOWERS AND THUNDERSTORMS WILL EXPAND FAIRLY QUICKLY EARLY THIS AFTERNOON. THE MORNING SOUNDINGS HAVE CONVECTIVE TEMPERATURES IN THE MID AND UPPER 70S WHICH WE WILL EXCEED. THE MAIN SHORT WAVE IS ALREADY EAST OF THE AREA BUT WITH THE TROUGH ALOFT...TRAILING CONVERGENCE... AND LOW LEVEL HEATING WE WILL STILL DEVELOP SOME DECENT COVERAGE. NOT TOO WORRIED ABOUT SEVERE WEATHER ALTHOUGH THERE IS A FAIR AMOUNT OF CAPE. THE MORE LOCALIZED STORMS COULD GET STRONG. MORE WORRIED ABOUT HEAVY RAIN. LUCKILY THE FLOW ALOFT IS A LITTLE FASTER TODAY AND CURRENT ACTIVITY IS MOVING AT 25 MPH SO UNLESS WE HAVE TRAINING WE SHOULD BE ABLE TO GET THE STORMS THROUGH WITH ONLY LOCALLY HIGH WATER. WILL HAVE TO MONITOR THOUGH BECAUSE IT IS NEARLY SATURATED EVERYWHERE NOW. BUMPED HIGH TEMPERATURES UP A COUPLE OF DEGREES BUT TEMPERATURES SHOULD LEVEL OUT THIS AFTERNOON AS THE CUMULUS FIELD SPREADS OUT. HIGHS MOSTLY IN THE UPPER 70S AND LOWER 80S. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... LITTLE CHANGES THROUGH MONDAY AS THE UPPER LOW STAYS OVER THE AREA. WILL SHOW A DIURNAL CYCLE OF HIGHEST POPS IN THE AFTERNOON AND EVENING WHEN THE CONVECTIVE POTENTIAL IS HIGHEST. PLAN TO KEEP MAX POPS MOSTLY IN THE LIKELY RANGE. TEMPS TO CONTINUE IN A NARROW RANGE WITH HIGHS MOSTLY 73 TO 78 AND LOWS MAINLY IN THE LOW TO MID 60S. && .LONG TERM /TUESDAY THROUGH THURSDAY/... UPPER LEVEL TROUGH WILL PERSIST THROUGH THE EXTENDED FORECAST. EXPECT TO SEE VARIABLE AMOUNTS OF CLOUD COVER BUT IN GENERAL WE WILL SEE MOSTLY CLOUDY CONDITIONS. THERE WILL LIKELY BE A DIURNAL FLUCTUATION IN THE RAIN CHANCES WITH THE BEST CHANCES FROM MID AFTERNOON UNTIL SHORTLY AFTER SUNSET THEN A LULL OVERNIGHT. HOWEVER TIMING ANY PIECES OF ENERGY INTO THE UPPER LEVEL TROUGH WILL BE DIFFICULT. THE CLOUD COVER AND SCATTERED SHOWERS/THUNDERSTORMS WILL KEEP HIGHS NEAR TO SLIGHTLY BELOW SEASONAL AVERAGES. && .AVIATION /16Z FRIDAY THROUGH TUESDAY/... AREAS OF IFR FOG AND CEILINGS WILL CONTINUE UNTIL 13Z OR 14Z BEFORE LIFTING. THE LOWEST CLOUD COVER AND VISIBILITIES WILL GENERALLY BE NEAR AND SOUTH OF A KMFD TO KCLE TO KERI LINE. AS WINDS INCREASE BY MID MORNING CONDITIONS WILL IMPROVE WITH VFR EXPECTED AT MOST LOCATIONS BY AFTERNOON...ALTHOUGH NE OHIO INTO NW PA MAY KEEP MVFR CLOUD COVER UNTIL MID AFTERNOON. TIMING THE SHOWERS AND THUNDERSTORMS ACROSS THE REGION WILL BE DIFFICULT. BELIEVE THE BETTER CHANCES FOR SHOWERS INTO THE EARLY AFTERNOON WILL BE ACROSS NE OHIO INTO NW PA. THUNDER CHANCES WILL THEN INCREASE FOR ALL LOCATIONS FROM MID AFTERNOON INTO THE EVENING. PLACED A TEMPO PERIOD FOR THE SITES THAT HAVE THE BEST CHANCES OF SEEING THE IFR THUNDERSTORMS. SITES WITHOUT THE TEMPO GROUP WILL HAVE A VICINITY THUNDER MENTION. EXPECT IFR CONDITIONS TO DEVELOP OVERNIGHT AT MOST LOCATIONS. .OUTLOOK...NON-VFR IN SCATTERED SHOWERS/THUNDERSTORMS AS WELL AS EARLY MORNING FOG THROUGH TUESDAY. && .MARINE... LOW PRESSURE WILL LINGER OVER LAKE ERIE THROUGH THE WEEKEND...THEN SLIDE SOUTH OF THE LAKE ON MONDAY. NORTHEASTERLY FLOW WILL DEVELOP SUNDAY AFTERNOON INTO MONDAY. THE LAKE WILL LIKELY BECOME CHOPPY FROM THE CENTRAL PORTION OF THE LAKE TO THE WESTERN BASIN. AT THIS POINT WINDS SHOULD REMAIN 10 TO 15 KNOTS WHICH WOULD PRODUCE 2 TO 3 FOOT WAVES. IF WINDS ARE A BIT STRONGER WE MAY HAVE TO CONSIDER A SMALL CRAFT ADVISORY FOR MONDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK NEAR TERM...KOSARIK SHORT TERM...ADAMS LONG TERM...MULLEN AVIATION...MULLEN MARINE...MULLEN
Hazardous weather outlook, Jun 28, 4:12 AM EDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 412 AM EDT FRI JUN 28 2013 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-290815- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 412 AM EDT FRI JUN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NUMEROUS SHOWERS AND SOME THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT SO THE POTENTIAL FOR FLOODING WILL REMAIN ELEVATED. AN ISOLATED SEVERE STORM IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH NEXT WEEK SO THE POTENTIAL FOR FLOODING WILL REMAIN ELEVATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-290815- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 412 AM EDT FRI JUN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:21 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 54 min |
| Jun 27, 8:31 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Morrow | 59 min |
| Jun 27, 9:33 PM EDT | Areal Flood Warning | CLE | Ashland, Knox, Richland | 8 hr |
| Jun 28, 2:12 PM EDT | Special Marine Warning | CLE | 93 min | |
| Jun 28, 2:28 PM EDT | Severe Thunderstorm Warning | CLE | Stark, Wayne | 62 min |
| Jun 28, 2:51 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Ottawa, Sandusky | 54 min |
| Jun 28, 3:31 PM EDT | Flash Flood Warning | CLE | Erie, Huron, Lorain, Medina | 6 hr |
| Jun 28, 3:36 PM EDT | Severe Thunderstorm Warning | CLE | Lorain, Medina | 54 min |
| Jun 28, 5:48 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Knox, Marion, Morrow, Richland | 57 min |
| Jun 28, 6:18 PM EDT | Areal Flood Warning | CLE | Crawford, Hancock, Wyandot | 8 hr |
| Jun 28, 6:37 PM EDT | Special Marine Warning | CLE | 83 min | |
| Jun 28, 6:56 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Ottawa | 49 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.